MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX22512UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Thrombosis (2100)
Date of Event 01/15/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure one resolute onyx rx was implanted in the mid diagonal branch.The lesion was moderately tortuous and moderately calcified with 90% stenosis.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was not pre-dilated.The device did pass through a previously deployed stent.No resistance was encountered when advancing the device and excessive force was not used during delivery.There were no issues noted during stent deployment and the stent was fully expanded.It was reported that stent thrombosis occurred 0-24 hours post implantation.It is unknown if the patient was on dapt, however angiomax was used during the procedure.The thrombus was not treated.Patient death occurred on the same day due to heart failure.It is unknown if the resolute onyx device contributed to patient death.
 
Additional Manufacturer Narrative
Additional information: cine images were returned for evaluation.Plad/dx1 a two stent bifurcated lesion with in-stent restenosis on dx1 stent, heavily calcify lesion.Dx1 in-stent restenosis revasac with 2 guidewires, balloon used 5 times with same gain in lumen diameter.Microcirculatory dysfunction and impella support left circumflex artery with chronic total occlusion, graft occluded.Post coronary artery bypass graft, right coronary artery, right internal mammary artery (rima) to distal right coronary artery, rima with two stents.Patient unstable during procedure (atrial fibrillation with rapid ventricular response 120 hr).No intravascular imaging used.Right after procedure patient became unresponsive, ventricular fibrillation, code started, ecg no acute changes, left ventricular ejection fraction 35%.Impella on, potential use of extracorporeal membrane oxygenation, but ventricular fibrillation with no pulse.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The patient received iv heparin pre-procedure.Upon wiring the diagonal branch, without any intervention, the patient was noted to have developed atrial fibrillation.The vessel was post-dilated using a non-medtronic nc balloon.Post procedure the patient went in to ventricular fibrillation, was bradycardic, and pulseless.Patient received cpr and was defibrillated multiple times.Patient received heart pump but adequate flow was not restored.Further angiography was performed, during which, a 6fr export catheter was inserted but was unable to be delivered.Flow was restored to the apical lad and right heart catheterisation performed.Patient developed several more episodes of ventricular fibrillation requiring defibrillation.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9710826
Report Number9612164-2020-00723
Device Sequence Number11537818
Product Code NIQ
UDI-Device Identifier00643169556706
UDI-Public00643169556706
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Model NumberRONYX22512UX
Device Catalogue NumberRONYX22512UX
Device Lot Number0009949751
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer04/03/2020
04/17/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date04/09/2020
05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient Weight68